Topological Methods in Nonlinear Analysis

Bifurcation and multiplicity results for classes of $p,q$-Laplacian systems

Ratnasingham Shivaji and Byungjae Son

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study positive solutions to boundary value problems of the form \begin{equation*} \begin{cases} -\Delta_{p} u = \lambda \{u^{p-1-\alpha}+f(v)\} & \mbox{in } \Omega,\\ -\Delta_{q} v = \lambda \{v^{q-1-\beta}+g(u)\} & \mbox{in } \Omega,\\ u = 0=v & \mbox{on }\partial\Omega, \end{cases} \end{equation*} where $\Delta_{m}u:={\rm div}(|\nabla u|^{m-2}\nabla u)$, $m> 1$, is the $m$-Laplacian operator of $u$, $\lambda> 0$, $p,q> 1$, $\alpha\in(0,p-1)$, $\beta\in(0,q-1)$ and $\Omega$ is a bounded domain in $\mathbb{R}^{N}$, $N\geq 1$, with smooth boundary $\partial \Omega$. Here $f,g\colon [0,\infty)\rightarrow \mathbb{R}$ are nondecreasing continuous functions with $f(0)=0=g(0)$. We first establish that for $\lambda\approx 0$ there exist positive solutions bifurcating from the trivial branch $(\lambda,u\equiv 0,v\equiv 0)$ at $(0,0,0)$. We further discuss an existence result for all $\lambda > 0$ and a multiplicity result for a certain range of $\lambda$ under additional assumptions on $f$ and $g$. We employ the method of sub-super solutions to establish our results.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 48, Number 1 (2016), 103-114.

Dates
First available in Project Euclid: 30 September 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1475266373

Digital Object Identifier
doi:10.12775/TMNA.2016.036

Mathematical Reviews number (MathSciNet)
MR3561424

Zentralblatt MATH identifier
1376.35084

Citation

Shivaji, Ratnasingham; Son, Byungjae. Bifurcation and multiplicity results for classes of $p,q$-Laplacian systems. Topol. Methods Nonlinear Anal. 48 (2016), no. 1, 103--114. doi:10.12775/TMNA.2016.036. https://projecteuclid.org/euclid.tmna/1475266373


Export citation

References

  • J. Ali, K.J. Brown and R. Shivaji, Positive solutions for $ n \times n$ elliptic systems with combined nonlinear effects, Differential Integral Equations 24 (2011), No. 3–4, 307–324.
  • J. Ali and R. Shivaji, Multiple positive solutions for a class of p-q-Laplacian systems with multiple parameters and combined nonlinear effects, Differential Integral Equations 22 (2009), No. 7–8, 669–678.
  • H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered Banach spaces, SIAM Rev. 18 (1976), 620–709.
  • M. Belloni and B. Kawohl, A direct uniqueness proof for equations involving the p-Laplace operator, Manuscripta Math. 109 (2002), 229–231.
  • K.J. Brown, M.M.A. Ibrahim and R. Shivaji, S-shaped bifurcation curves, Nonlinear Anal. 5 (1981), No. 5, 475–486.
  • C. Maya, S. Oruganti and R. Shivaji, Positive solutions for classes of p-Laplacian equations, Differential Integral Equations 16 (2003), No. 6, 757–768.
  • M. Ramaswamy and R. Shivaji, Multiple positive solutions for classes of p-Laplacian equations, Differential Integral Equations 17 (2004), No. 11–12, 1255–1261.
  • R. Shivaji, A remark on the existence of three solutions via sub-super solutions, Nonlinear Analysis and Application, Lecture Notes in Pure and Applied Mathematics (V. Lakshmikantham, ed.) 109 (1987), 561–566.